Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Oct 23, 2012, 2:07 AM CDT for Renville County, Minnesota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2012, 2:07 AM CDT (07:07 UTC)
- Expired
- Oct 23, 2012, 2:30 AM CDT
- In force
- 23 min
- Issued by
- NWS Twin Cities, MN
County Renville County, MN
The radar
The Minneapolis radar (KMPX), 129 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
889 WWUS83 KMPX 230707 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 207 AM CDT TUE OCT 23 2012 MNZ065-230730- RENVILLE- 207 AM CDT TUE OCT 23 2012 ...THUNDERSTORMS MOVING INTO/DEVELOPING OVER RENVILLE COUNTY THROUGH 230 AM CDT... AT 203 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF BECHYN. THIS STORM WAS MOVING NORTH AT 25 MPH. PEA SIZE HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BECHYN. RENVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 4488 9531 4489 9499 4459 9508 4469 9529 TIME...MOT...LOC 0707Z 186DEG 20KT 4471 9518 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Oct 22, 10:46 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Oct 22, 10:46 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1046 PM CDT MON OCT 22 2012 .UPDATE... UPDATED TO INCLUDE 06Z AVIATION DISCUSSION BELOW. && .DISCUSSION... /ISSUED 357 PM CDT MON OCT 22 2012/ THE FIRST HALF OF THE PERIOD WILL BE WARM WITH MORNING FOG AND LIGHT RAIN/DRIZZLE ON TUESDAY...FOLLOWED BY SOME SHOWERS AND THUNDERSTORMS FOR WEDNESDAY LINGERING INTO THURSDAY. MUCH COOLER TEMPERATURES ARE EXPECTED FOR THE END OF THE WEEK WITH HIGHS RUNNING AROUND 10 DEGREES BELOW CLIMATOLOGY PUTTING THE MINNEAPOLIS STREAK OF 16 CONSECUTIVE MONTHS ABOVE NORMAL IN JEOPARDY. TODAY THROUGH THURSDAY...AFTERNOON SATELLITE IMAGERY SHOWS HIGH CLOUDS MOVING WITH THE SOUTHWEST FLOW ACROSS THE HIGH PLAINS. LOW STRATUS LINGERED ACROSS THE MIDWEST KEEPING TEMPERATURES IN THE 50S AND 60S...BUT AFTERNOON HIGHS MANAGED RANGED FROM THE 70S TO EVEN A FEW 80S IN IOWA WHERE THERE WERE A FEW BREAKS IN THE CLOUDS. A LARGER LOOK AT THE CURRENT WEATHER SHOWED A SHORTWAVE AND AREA OF SHOWERS AND THUNDERSTORMS ACROSS OZARKS WITH ANOTHER BROAD LONGWAVE TROUGH OFF THE WASHINGTON COAST. TONIGHT UPPER LEVEL SOUTHWEST FLOW WILL CONTINUE TO INDUCE SOUTHERLY LOWER LEVEL FLOW AND DRAW UP BOUNDARY LAYER MOISTURE FROM THE GULF. FORECAST SOUNDINGS SHOW A THICK STRATUS DECK ADVECTING ACROSS THE REGION...AND THE LOW LEVEL SATURATION MAY BE ENOUGH TO PRODUCE A FEW HUNDREDTHS OF LIGHT PRECIP. GIVEN THE LOW VISIBILITIES ONGOING ACROSS NEBRASKA...HAVE KEPT AREAS OF FOG IN THE GRIDS AS WELL. THE CLOUDS SHOULD MIX OUT NEAR THE IA/MN BORDER TUESDAY AFTERNOON WHICH WILL GREATLY INFLUENCE HIGH TEMPERATURES. THE LINGERING WARM MOIST AIR AND POTENTIAL FOR OVERCAST SKIES WILL KEEP TUESDAY NIGHT TEMPERATURES IN THE 50S ACROSS THE REGION. ON WEDNESDAY AT 125KT H250JET WILL MOVE ACROSS THE MN/DAKOTA BORDER WHILE THE H850 THERMAL GRADIENT TIGHTENS OVER CENTRAL MINNESOTA. THE SURFACE FRONT WILL BY DEFINITION HAVE A TROUGH OF LOW PRESSURE ASSOCIATED WITH IT...WITH AN UNSTABLE WARM SECTOR LOCATED ACROSS SOUTHEAST MINNESOTA INTO WISCONSIN. GIVEN THE STRONG FRONTOGENETIC FORCING AND INCREASING UPPER LEVEL DYNAMICS...A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE MAINLY SOUTH AND EAST OF HWY 169 IN MINNESOTA AND I94 IN WISCONSIN. THE MOST LIKELY SCENARIO WILL BE OVERCAST SKIES AND CLOUDS EARLY ON WEDNESDAY WITH A CLEARING TREND BY MID DAY ACROSS THE SOUTHEAST AND PERHAPS A FEW THUNDERSTORMS DURING THE AFTERNOON AND LASTING THROUGH THE EVENING AS THEY DEVELOP INTO A LINE AND MOVE INTO WISCONSIN. FOR WEDNESDAY NIGHT INTO THURSDAY FORECAST MODELS CONTINUE TO SHOW A BAND OF PRECIP DRIVEN BY FRONTOGENETIC FORCING IN THE H850 TO H700 LAYER...SO SHOULD HAVE SOME COOL RAIN WITH NORTHWEST WINDS LASTING THROUGH THURSDAY...WITH A FEW SNOWFLAKES POSSIBLE ACROSS THE NORTHWEST. FRIDAY THROUGH MONDAY...AN ARCTIC AIRMASS WILL BRING MUCH COOLER TEMPERATURES FOR FRIDAY AND THE REST OF THE WEEKEND. H850 TEMPS OF -5 TO -9C WILL KEEP SURFACE HIGH TEMPS IN THE LOWER 40S...AND LOW TEMPS IN THE 20S. THE GFS 22.12 BRINGS A SHORTWAVE AND SOME LIGHT PRECIP ACROSS THE REGION FOR MONDAY...WHILE THE ECMWF HAS A DRIER SOLUTION. ASIDE FROM ADJUSTING TEMPS UPWARD IN THE METRO AREA...DID NOT DEVIATE FROM A MODEL CONSENSUS DURING THIS TIME FRAME. && .AVIATION.../06Z TAF ISSUANCE/ THINKING HAS NOT CHANGED MUCH FROM 00Z SET OF TAFS AND ACCOMPANYING DISCUSSION. ONLY REAL CHANGE WAS FOR A SOMEWHAT SLOWER INVASION OF LOWER CEILINGS AND VISIBILITIES... WHICH WAS MENTIONED AS A POSSIBILITY. THINGS SEEM TO BE IN LINE WITH SREF GUIDANCE AND LATEST NARRE-TL AS WELL. DIDN/T CHANGE PREVIOUS FORECAST MUCH OTHER THAN TO PUSH BACK TIMING SOME... AND OTHERWISE KEPT THINGS FAIRLY PESSIMISTIC THROUGH THE DAY AS VERY MOIST PROFILE MOVES ACROSS THE AREA OVERNIGHT THROUGH MOST OF THE DAY ON TUESDAY. IMPROVEMENT SHOULD OCCUR ON THE BACKSIDE OF UPPER WAVE AND SURFACE IMPULSE LATE TOMORROW AFTERNOON AND TOMORROW EVENING... SO DID ALLOW FOR RETURN OF VFR CONDITIONS DURING THAT TIME FRAME. KMSP...THERE IS DEFINITELY SOME UNCERTAINTY STILL ON THE TIMING OF ARRIVAL AND DEPARTURE OF IFR AND LIFR CONDITIONS... AS WELL AS EXACTLY HOW LOW CEILINGS AND VISIBILITIES WILL GET LATE TONIGHT AND TUESDAY MORNING. STAYED CLOSE TO PREVIOUS FORECAST... WHICH IS IN LINE WITH SOME OF THE UPSTREAM OBSERVATIONS AS WELL AS THE TIME-HEIGHT FORECASTS FROM THE RAP AND NAM. HOWEVER... TIMING COULD STILL VARY SEVERAL HOURS FROM INDICATED... PARTICULARLY WITH THE IMPROVEMENT OF CONDITIONS ON TUESDAY. /OUTLOOK FOR KMSP/ WEDNESDAY...IFR CEILINGS AND VISIBILITIES POSSIBLE... MVFR LIKELY. WINDS NORTHEAST 5-10 KTS. THURSDAY...IFR CEILINGS AND VISIBILITIES EXPECTED IN THE MORNING. WINDS NORTHWEST 10-15 KTS. FRIDAY...VFR CONDITIONS EXPECTED. WINDS NORTHWEST AROUND 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Oct 22, 9:39 AM CDT, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 939 AM CDT MON OCT 22 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 231445- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 939 AM CDT MON OCT 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED...NON SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL AND EAST CENTRAL MINNESOTA...AND PORTIONS OF WEST CENTRAL WISCONSIN THIS AFTERNOON AND TONIGHT. LOCALIZED DENSE FOG IS ALSO POSSIBLE TONIGHT ACROSS ALL OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN TUESDAY MORNING...AND FOR MOST OF THE OUTLOOK AREA ON WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED ON TUESDAY...BUT A FEW SEVERE STORMS COULD OCCUR WEDNESDAY AFTERNOON AND EVENING ACROSS SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TUESDAY. RAH
In the hours before
Special weather statement, Oct 23, 2:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 207 AM CDT TUE OCT 23 2012 MNZ065-230730- RENVILLE- 207 AM CDT TUE OCT 23 2012 ...THUNDERSTORMS MOVING INTO/DEVELOPING OVER RENVILLE COUNTY THROUGH 230 AM CDT... AT 203 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF BECHYN. THIS STORM WAS MOVING NORTH AT 25 MPH. PEA SIZE HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BECHYN. RENVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 4488 9531 4489 9499 4459 9508 4469 9529 TIME...MOT...LOC 0707Z 186DEG 20KT 4471 9518
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 4:32 AM CDT | Special Weather Statement | MPX | Hennepin | 28 min |
| Oct 23, 6:36 AM CDT | Special Weather Statement | MPX | Anoka | 39 min |
| Oct 23, 3:24 PM CDT | Dense Fog Advisory | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 15 hr |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.